Alert archive / Rhode Island / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Jul 24, 2012, 8:49 PM EDT for Providence County, Rhode Island. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2012, 8:49 PM EDT (00:49 UTC)
- Expired
- Jul 24, 2012, 9:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Boston/Norton, MA
County Providence County, RI
The radar
The Boston radar (KBOX), 42 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 9:00 PM EDT | TSTM WND GST 61 | Glocester, RI | HAM RADIO |
| Jul 24, 9:00 PM EDT | HAIL 0.75 | Glocester, RI | HAM RADIO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Chatham, MA (KCHH), launched 00:00Z, 0.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 266 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -115 m²/s²
- 0-3 km storm-relative helicity
- -87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
407 WWUS81 KBOX 250049 SPSBOX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 849 PM EDT TUE JUL 24 2012 CTZ004-MAZ012-RIZ001-002-250130- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WINDHAM CT- 849 PM EDT TUE JUL 24 2012 AT 844 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND PENNY SIZED HAIL 4 MILES WEST OF BURRILLVILLE...OR ABOUT 7 MILES NORTHEAST OF PUTNAM...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...BURRILLVILLE...FOSTER... GLOCESTER...SMITHFIELD...SCITUATE AND NORTH PROVIDENCE. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4185 7140 4174 7169 4195 7192 4207 7177 $$ FRANK
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 24, 8:44 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 24, 8:44 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
844 PM EDT TUE JUL 24 2012
.SYNOPSIS...
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS...SOME
LOCALLY STRONG TO SEVERE TO THE REGION INTO EARLY THIS EVENING. HIGH
PRESSURE BRINGS A RETURN TO DRY...WARM AND LESS HUMID WEATHER FOR
WEDNESDAY. A FRONTAL BOUNDARY WILL THEN STALL ACROSS THE REGION LATE
THIS WEEK INTO THE WEEKEND...BRINGING ROUNDS OF SCATTERED SHOWERS
AND THUNDERSTORMS. CONDITIONS LOOK TO GRADUALLY IMPROVE EARLY NEXT
WEEK.
&&
.NEAR TERM /UNTIL 4 AM WEDNESDAY MORNING/...
840 PM UPDATE...
POTENT SHORTWAVE/COLD POOL ALOFT CONTINUED TO RESULT IN SCATTERED
SHOWERS AND EVEN A FEW ISOLATED THUNDERSTORMS AT MID
EVENING...DESPITE THE LOSS OF DAYTIME HEATING. WE DO EXPECT THIS
ACTIVITY TO FINALLY DISSIPATE OVER THE NEXT SEVERAL HOURS AS DRIER
AIR CONTINUES TO WORK DOWN FROM THE NORTH...ELIMINATING THE
REMAINING INSTABILITY.
OTHERWISE...EXPECT SKIES TO BECOME MOSTLY CLEAR AFTER MIDNIGHT WITH
PATCHY FOG DEVELOPING IN THE TYPICALLY PRONE LOCATIONS. LOW
TEMPERATURES SHOULD RANGE FROM THE LOWER TO MIDDLE 50S ACROSS
SOUTHWEST NH/WESTERN MA...TO MAINLY BETWEEN 60 AND 65 ELSEWHERE.
&&
.SHORT TERM /4 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WED...
A GEM OF A DAY AND PROBABLY THE PICK OF THE WEEK AS DEEP LAYER RIDGE
BUILDS OVER NEW ENGLAND. A REFRESHING NNW WIND UP TO 25 MPH DURING
THE MORNING WILL EASE IN THE AFTN. 850 TEMPS AROUND +11C COMBINED
WITH MIXING TO 800 MB ALONG WITH SOME DOWNSLOPE WIND WILL YIELD
HIGHS IN THE LOW TO MID 80S IN THE COASTAL PLAIN...SLIGHTLY COOLER
HIGHER TERRAIN AND CAPE COD AND ISLANDS WITH NNW WIND.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* STRONG THUNDERSTORMS POSSIBLE THURSDAY
* ACTIVE WEATHER WILL CONTINUE INTO THE WEEKEND
* POSSIBLE CLEARING AND IMPROVING WEATHER BY THE BEGINNING OF NEXT
WEEK
DETAILS...
MODELS/PATTERN...
MODELS IN GENERAL AGREEMENT FOR THIS PERIOD...MINUS A FEW MESOSCALE
DIFFERENCES. UPPER LEVEL LOW OVER HUDSON BAY WILL KEEP AN ACTIVE
WEATHER PATTERN FOR THE REGION. THE GFS IS A LITTLE MORE PROGRESSIVE
AND AMPLIFIED THAN THE ECMWF...ESP INTO NEXT WEEK. HOWEVER OVERALL
PATTERN REMAINS THE SAME. ZONAL FLOW ALOFT WILL HAVE A SHORTWAVE
MOVE THROUGH IT EARLY THURSDAY MORNING...WITH ANOTHER SHORTWAVE
RIGHT BEHIND IN THE AFTERNOON. SLIGHT RIDGING BY FRIDAY AM FOLLOW BY
STOUT TROUGH OVER THE REGION UNTIL MONDAY.
WEDNESDAY NIGHT INTO THURSDAY...
DRY FORECAST TO START...HOWEVER MODELS ARE HINTING AT A POSSIBLE MCS
MOVING THROUGH THE REGION EARLY THURSDAY MORNING. BEST TIMING FOR
SNE WOULD BE AROUND 12Z. STILL PLENTY OF TIMING WITH THIS SCENARIO
AS THE GFS BRING THIS MCS FARTHER NORTHERN ACROSS S VT/S NH/AND NE
MA. THE ECMWF AND NAM BRING THE MCS ACROSS N CT/RI/AND MA. GOOD
AMOUNT OF SHEAR AND LLJ WILL STREAM LINE THIS SYSTEM...HOWEVER NOT A
LOT OF INSTABILITY PER MODELS. STILL A LOT OF UNCERTAINTY. DEPENDING
ON HOW THE ATMOSPHERE RECOVERS...THURSDAY LOOKS TO BE THE BEST DAY
FOR STRONG TO POSSIBLE SEVERE STORMS AS ML CAPE REACHES NEAR 2000
J/KG AND 0-6 KM BULK SHEAR NEARS 50 KTS AS A SURFACE LOW PRESSURE
SYSTEM APPROACHES THE AREA. STILL A LOT OF UNCERTAINTY WITH THIS
SYSTEM...BUT CONDITIONS ARE STARTING TO LINE UP FOR AN ACTIVE
THURSDAY.
FRIDAY INTO THE WEEKEND...
LINGERING COLD FRONT ASSOCIATED WITH SURFACE LOW THAT MOVED THROUGH
OVERNIGHT WILL STALL OVER SNE ON FRIDAY. THIS MAY BRING ANOTHER
ROUND OF STRONG STORMS ACROSS THE SOUTHERN HALF OF THE AREA BY
FRIDAY. SHORTWAVE ALOFT WILL CONTINUE TO MOVE THROUGH PUSHING THE
LOW OFFSHORE BY FRIDAY NIGHT. WITH THE REGION STILL UNDER A TROUGH
CONDITIONS ARE STILL FAVORABLE FOR SCATTERED SHOWERS. DEPENDING ON
HEATING...THUNDERSTORMS ARE POSSIBLE AS WELL. SUNDAY LOOKS TO BE THE
BEST DAY FOR NO SHOWERS...BUT STILL CANNOT RULE IT OUT.
TEMPS WILL BE CLOSE TO AVERAGE WITH UPPER 70S TO LOWER 80S AS HIGH
TEMPS WITH MID TO LOWER 60S AS MIN TEMPS. HOWEVER DEWPOINTS FRIDAY
INTO SUNDAY WILL BE UPPER 60S TO LOWER 70S ESP ACROSS THE SOUTH
SHORE MAKING IT QUITE MUGGY/HUMID.
DID A BLEND OF HPC/ECMWF/AND NAM FOR THIS CURRENT FORECAST.
NEXT WEEK...
MONDAY LOOKS TO BE DRY AS HIGH PRESSURE MOVED OVER...HOWEVER IT
APPEARS THAT ANOTHER SHORTWAVE WILL APPROACH THE REGION BY
TUESDAY/WEDNESDAY BRINGING ANOTHER CHANCE FOR ACTIVE WEATHER.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
OVERVIEW...MODERATE TO HIGH CONFIDENCE.
STORMS MAY LINGER TIL 03Z CAPE COD AND THE ISLANDS. A FEW STORMS
WILL CONTAIN GUSTY WINDS AND HEAVY DOWNPOURS. OTHERWISE VFR
CONDITIONS TONIGHT WITH INCREASING NNW WINDS PROVIDING GOOD VSBYS.
VFR AGAIN WED WITH A DIMINISHING WIND.
KBOS TAF...MODERATE TO HIGH CONFIDENCE.
VFR TONIGHT AND WED WITH A GUSTY NNW.
KBDL TAF...MODERATE TO HIGH CONFIDENCE.
VFR THROUGH WED WITH GUSTY WINDS IN THE AFTERNOON TOMORROW.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
THURSDAY-SUNDAY...
MODERATE CONFIDENCE. PREVAILING VFR. SCT SHRA/TSRA WITH PSBL MVFR-
IFR IMPACTS. TSRA MAY BE SEVERE.
&&
.MARINE...
TONIGHT...
A FEW STRONG STORMS WILL IMPACT THE SOUTHERN OUTER WATERS UNTIL
10-11 PM THEN MOVING WELL OUT TO SEA. GUSTY NNW WINDS UP TO 25 KT
WILL IMPACT THE WATERS BEGINNING 11 PM AND CONTINUING OVERNIGHT.
WED...
NNW WINDS UP TO 25 KT THEN DIMINISHING DURING THE AFTERNOON. GOOD
VSBY.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY THROUGH SUNDAY...
MODERATE CONFIDENCE. ANTICIPATING SW WINDS OVER THE WATERS AS LOW
PRES DRAPES ACROSS INTERIOR NEW ENGLAND. WINDS MAY WAVER...WHILE
REMAINING LIGHT. SEAS MAY REACH 5 FT WITH THE APPROACH OF A COLD
FRONT LATE THURSDAY INTO FRIDAY. ALONG THIS COLD FRONT EXPECT
SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE. ON AGAIN
OFF AGAIN SHOWERS/THUNDER MAY OCCUR FRIDAY INTO SUNDAY...LOW
CONFIDENCE.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EDT
WEDNESDAY FOR ANZ231>235-237-250-254>256.
&&
SYNOPSIS...NOCERA/DUNTEN
NEAR TERM...FRANK
SHORT TERM...NOCERA
LONG TERM...DUNTEN
AVIATION...NOCERA/DUNTEN
MARINE...NOCERA/DUNTENHazardous weather outlook, Jul 24, 7:17 PM EDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 717 PM EDT TUE JUL 24 2012 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-252330- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 717 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW TO MODERATE PROBABILITY FOR A FEW SEVERE THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-252330- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 717 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A LOW TO MODERATE PROBABILITY FOR A FEW STRONG THUNDERSTORMS THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 24, 5:37 PM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
537 PM EDT TUE JUL 24 2012
MAZ020-022>024-242230-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-SOUTHERN BRISTOL MA-
537 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS HEADING FOR MARTHAS VINEYARD AND NANTUCKET...
AT 535 PM...A LINE OF STRONG THUNDERSTORMS WAS MOVING ACROSS CAPE
COD FROM BOURNE TO ORLEANS. THE LINE WAS MOVING SOUTHEAST AT 30 MPH.
THIS LINE OF STORMS WILL CROSS VINEYARD AND NANTUCKET SOUNDS...AND
WILL MOVE ACROSS MARTHAS VINEYARD BETWEEN 545 PM AND 615 PM. THE
STORMS WILL CROSS NANTUCKET BETWEEN 615 PM AND 645 PM.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS. DO NOT DRIVE THROUGH FLOODED ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.
&&
LAT...LON 4125 6996 4123 7001 4132 7029 4133 7004
4166 7000 4159 7044 4132 7029 4155 7048
4153 7063 4150 7070 4135 7044 4131 7076
4147 7067 4142 7086 4152 7096 4146 7081
4191 6996
JWDSpecial weather statement, Jul 24, 6:07 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
607 PM EDT TUE JUL 24 2012
MAZ024-242300-
NANTUCKET MA-
607 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS APPROACHING NANTUCKET...
AT 605 PM EDT...STRONG THUNDERSTORMS WERE LOCATED OVER NANTUCKET
SOUND...ABOUT 10 MILES NORTHWEST OF NANTUCKET...AND WERE MOVING
SOUTHEAST AT 30 MPH.
THE STORMS WILL CROSS NANTUCKET BETWEEN 615 PM AND 645 PM...AND
WILL BRING WIND GUSTS TO 30 MPH...SMALL HAIL AND FREQUENT LIGHTNING.
GET INDOORS WHEN THESE STORMS APPROACH. BE ALERT FOR FLOODING OF
POOR DRAINAGE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT.
&&
LAT...LON 4123 7001 4124 7012 4128 7026 4132 7028
4134 7032 4134 7029 4132 7028 4129 7022
4130 7019 4131 7008 4134 7004 4137 7003
4139 7006 4140 7005 4137 7001 4126 6995
JWDSpecial weather statement, Jul 24, 6:24 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
624 PM EDT TUE JUL 24 2012
MAZ013>016-018-019-242300-
EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-SOUTHEAST MIDDLESEX MA-SUFFOLK
MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-
624 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORM NEAR BOSTON...
AT 620 PM...A STRONG THUNDERSTORM WAS LOCATED NEAR MILTON AND WAS
MOVING SOUTHEAST AT 25 MPH. THERE HAVE BEEN SEVERAL REPORTS OF PEA
SIZED HAIL WITH THIS STORM...MOST RECENTLY FROM BROOKLINE.
THIS STORM WILL MOVE ACROSS THE SOUTH SHORE THROUGH 7 PM AND WILL
PRODUCE SMALL HAIL AND HEAVY RAIN.
* SOME LOCATIONS AFFECTED INCLUDE...MILTON...QUINCY...RANDOLPH...
BRAINTREE...WEYMOUTH...HOLBROOK...AVON...BROCKTON...ABINGTON...
ROCKLAND...WHITMAN...PEMBROKE...HANSON...HANOVER AND EAST
BRIDGEWATER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. MINOR
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO
POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
PLYMOUTH COUNTY.
&&
LAT...LON 4200 7097 4230 7122 4236 7107 4233 7102
4232 7103 4231 7103 4232 7101 4230 7099
4228 7100 4227 7099 4228 7096 4229 7097
4210 7071
JWDLocal storm report, Jul 24, 6:49 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
649 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM HAIL GOFFSTOWN 43.02N 71.60W
07/24/2012 M0.75 INCH HILLSBOROUGH NH TRAINED SPOTTER
0246 PM HAIL BARRE 42.42N 72.11W
07/24/2012 M0.75 INCH WORCESTER MA AMATEUR RADIO
0316 PM TSTM WND DMG NEW BRAINTREE 42.32N 72.13W
07/24/2012 WORCESTER MA AMATEUR RADIO
TREE ACROSS ROAD WEST BROOKFIELD ST.... TREE ON WIRES
ON PROUTY RD.
0320 PM HAIL SALEM 42.53N 70.87W
07/24/2012 M1.25 INCH ESSEX MA AMATEUR RADIO
0321 PM HAIL SALEM 42.53N 70.87W
07/24/2012 M0.75 INCH ESSEX MA AMATEUR RADIO
0322 PM TSTM WND DMG WARE 42.25N 72.25W
07/24/2012 HAMPSHIRE MA AMATEUR RADIO
TREE DOWN ON ROUTE 32
0326 PM HAIL LYNN 42.47N 70.96W
07/24/2012 M0.88 INCH ESSEX MA AMATEUR RADIO
0326 PM TSTM WND DMG WEST BROOKFIELD 42.24N 72.15W
07/24/2012 WORCESTER MA AMATEUR RADIO
TREE BLOCKING CHURCH ST.... TREE DOWN ON WOODS ST.
0418 PM TSTM WND DMG STAFFORD 41.98N 72.28W
07/24/2012 TOLLAND CT AMATEUR RADIO
TREE DOWN ON WIRES ON COLBURN RD.
0443 PM MARINE TSTM WIND 6 W WELLFLEET 41.93N 70.15W
07/24/2012 M41 MPH ANZ231 MA AMATEUR RADIO
0501 PM TSTM WND DMG MIDDLEBORO 41.89N 70.91W
07/24/2012 PLYMOUTH MA AMATEUR RADIO
LARGE LIMB DOWN
0515 PM HAIL NEW BEDFORD 41.66N 70.94W
07/24/2012 M0.75 INCH BRISTOL MA AMATEUR RADIO
ROOSEVELT ST
0535 PM MARINE TSTM WIND 15 E ORLEANS 41.79N 69.71W
07/24/2012 E40 MPH ANZ254 MA AMATEUR RADIO
0551 PM MARINE TSTM WIND NAUSHON STATION 41.49N 70.74W
07/24/2012 M40 MPH DUKES MA AMATEUR RADIO
ELIZABETH ISLANDS
&&
JWDSpecial weather statement, Jul 24, 8:36 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
836 PM EDT TUE JUL 24 2012
MAZ007-014>016-022-250115-
BARNSTABLE MA-EASTERN ESSEX MA-EASTERN NORFOLK MA-SOUTHEAST MIDDLESEX
MA-SUFFOLK MA-
836 PM EDT TUE JUL 24 2012
AT 832 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL OVER LYNN...MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...MALDEN...SWAMPSCOTT...EVERETT...
SOMERVILLE...CAMBRIDGE...REVERE...CHELSEA...CHARLESTOWN...
ALLSTON...NAHANT...EAST BOSTON...WINTHROP...SOUTH BOSTON...FOREST
HILLS...JAMAICA PLAIN...BOSTON...DORCHESTER...MATTAPAN...MILTON AND
QUINCY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4259 7092 4248 7082 4245 7093 4241 7091
4245 7095 4241 7098 4235 7094 4235 7099
4233 7101 4235 7087 4234 7087 4228 7101
4227 7099 4229 7096 4226 7094 4228 7092
4227 7090 4223 7110 4245 7119
FRANKSpecial weather statement, Jul 24, 8:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 849 PM EDT TUE JUL 24 2012 CTZ004-MAZ012-RIZ001-002-250130- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WINDHAM CT- 849 PM EDT TUE JUL 24 2012 AT 844 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND PENNY SIZED HAIL 4 MILES WEST OF BURRILLVILLE...OR ABOUT 7 MILES NORTHEAST OF PUTNAM...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...BURRILLVILLE...FOSTER... GLOCESTER...SMITHFIELD...SCITUATE AND NORTH PROVIDENCE. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4185 7140 4174 7169 4195 7192 4207 7177 FRANK
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 9:01 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 24, 9:05 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk | 40 min |
| Jul 24, 9:31 PM EDT | Special Marine Warning | BOX | 59 min | |
| Jul 24, 9:36 PM EDT | Special Weather Statement | BOX | Plymouth | 39 min |
| Jul 24, 9:42 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 48 min |
| Jul 24, 9:48 PM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 24, 10:27 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jul 24, 10:36 PM EDT | Special Marine Warning | BOX | 27 min | |
| Jul 24, 11:51 PM EDT | Special Marine Warning | BOX | 54 min | |
| Jul 25, 12:33 AM EDT | Special Marine Warning | BOX | 57 min | |
| Jul 25, 4:35 PM EDT | Small Craft Advisory | BOX | 35 hr | |
| Jul 24, 8:52 PM EDT | Severe Thunderstorm Warning | BOX | Providence | 38 min |
| Jul 24, 9:28 PM EDT | Special Weather Statement | BOX | Bristol, Kent, Newport | 47 min |
Nearby
Special Weather Statements in Rhode Island, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.